Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 116, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 13, 2025, 1:30 PM MST for Maricopa County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2025, 1:30 PM MST (20:30 UTC)
- Expired
- Oct 13, 2025, 1:56 PM MST
- In force
- 26 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 1:30 PM MST, 0 minutes earlier. Its key messages:
- A Flood Watch remains in effect for south-central Arizona through Monday evening.
- Scattered showers and thunderstorms will affect south-central Arizona through early this evening with the heaviest rainfall potential and greatest flood threat over the foothills and higher terrain areas north and east of Phoenix.
- Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 1:30 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 130 PM MST Mon Oct 13 2025 .KEY MESSAGES... - A Flood Watch remains in effect for south-central Arizona through Monday evening. - Scattered showers and thunderstorms will affect south-central Arizona through early this evening with the heaviest rainfall potential and greatest flood threat over the foothills and higher terrain areas north and east of Phoenix. - Below normal temperatures will be common throughout the week. && .SHORT TERM /Today through Tuesday/... Early afternoon Water Vapor satellite imagery shows a large upper- level trough centered off the northern CA coastline with cyclonic flow encompassing most of the western CONUS with an upper-level jet streak downstream, providing large scale ascent across most of central and southern AZ. This ascent will combine with the the remnant energy from what was once Tropical Storm Raymond to result in widespread shower and thunderstorm activity across much of south- central AZ, mainly from the Phoenix area and points eastward through this afternoon. Even though the thunderstorm activity will be quick moving, they will be very efficient rain producers, capable of producing rainfall in excess of one inch in less than a hour. Given the very saturated grounds in place as a result of the heavy rainfall over the weekend, it will not take that much rainfall to produce flash flooding where in some areas it could just take a half an inch in less than one hour. A Flood Watch remains in effect across south-central AZ through early this evening. In addition to the flood threat, there will also be a risk of strong to locally damaging winds and marginally severe hail (1"+ diameter) given that there is currently 40+ kts of 0-6 km bulk shear supporting the potential for some organized storm clusters. Heading into this evening through Tuesday, the strong southwesterly flow aloft out ahead of the upper-level trough will eventually scour out most of the boundary layer moisture with PWATs plummeting well below one inch. This should essentially end all rain chances across the region, with some lingering isolated light showers possible across the higher terrain areas later this evening through early Tuesday morning. With the height falls associated with the incoming trough, strong gusty winds are likely across western Imperial County this evening with widespread gusts of 30-40 mph and in excess of 40 mph across the southwest corner of Imperial County where a Wind Advisory is in effect. && .LONG TERM /Wednesday through Sunday/... Deep negative height anomalies will be lifting and filling into the Great Basin and northern Rockies during the middle of the week bringing pronounced, dry westerly flow into the forecast area. Forecast soundings suggest boundary layer moisture rapidly deteriorating during the middle of the week with mixing ratios falling to 5-6 g/kg as early as Wednesday, then never recovering thereafter. Ensemble membership remains in excellent agreement that energy lifting north will leave a trailing, weak trough axis over the SW Conus with H5 heights stuck mostly in a 572-578dm range. Ensemble numerical spread has widened slightly during this period, however still indicates temperatures hovering 4F-8F below normal for much of the latter half of the week. By the weekend, there is good model agreement that some form of shortwave ridging will build into the SW Conus with H5 heights spiking closer to 585dm and temperatures rebounding into a near normal range. && .AVIATION...Updated at 1800Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A period of CIGs below 6 kft AGL, and the potential for MVFR or lower visibilities and gusty, erratic winds during SHRA/TSRA this afternoon will be the greatest concerns during the TAF period. Expect current SE winds to veer out of the S over the next few hours and increase to around 8-12 kts. Models remain consistent in developing TSRA around the terminals early/mid afternoon, then lifting activity to the north and east late in the afternoon. Confidence in TS coverage is low to moderate, but any storm will be capable of producing heavy rainfall incurring brief IFR/MVFR visibilities and erratic wind directions. During rain, confidence is moderate that a SCT deck as low as 3-4 kft AGL could develop across the Phoenix Metro. Outside the influence of TSRA, winds will tend to veer out of the SSW for the evening before returning to SE during the overnight hours. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty winds will be the main weather issue through Tuesday morning under clear skies. West winds will be preferred at KIPL while a S/SW component should be more common at KBLH. Gusts 20-30kt will develop mid/late afternoon and persist through the evening before relaxing overnight. Lofted dust may be generated causing slantwise vsby issues towards sunset. && .FIRE WEATHER... Wetting rain chances will continue today over eastern districts with locally heavy amounts and flooding possible. Drier air across western districts will begin sweeping through the entire region Tuesday. Elevated moisture levels will keep humidity levels in eastern districts above 50% today, then minimum values falling closer to a 40-50% range during the middle of the week and drying further to 25-35% by the weekend. Western districts will generally experience afternoon humidity values 25-35% early this week, then closer to 15-25% late in the week. Erratic and locally gusty winds will common around showers and thunderstorms with more widespread gusty winds affecting the region Tuesday afternoon/evening. Very tranquil conditions will be common late in the week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch until 8 PM MST this evening for AZZ534-537>563. CA...Wind Advisory until 11 AM PDT Tuesday for CAZ562. && SHORT TERM...Lojero LONG TERM...18 AVIATION...Whittock/18 FIRE WEATHER...18
In the hours before
Local storm report, Oct 13, 8:56 AM MST, 4 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
856 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 1 ENE Claypool 33.41N 110.84W
10/12/2025 Gila AZ Dept of Highways
U.S. 60 closed from Superior to Globe due to
flooding in the Globe/Miami area.
&&Local storm report, Oct 13, 9:12 AM MST, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
912 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Hail 4 SSE New River 33.86N 112.11W
10/12/2025 E1.50 Inch Maricopa AZ Public
***Delayed Report*** Images showed 1.5 inch
diameter hail.
&&Local storm report, Oct 13, 9:38 AM MST, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
938 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 1 SSE Scottsdale 33.48N 111.91W
10/12/2025 Maricopa AZ Local Official
***Delayed Report*** Roosevelt and Osborn
Roads closed between Miller and Hayden Roads
due to excessive water runoff on Indian Bend
Wash.
&&Local storm report, Oct 13, 10:33 AM MST, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1033 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flash Flood 2 WSW Queen Valley 33.29N 111.32W
10/12/2025 Pinal AZ Emergency Mngr
***Delayed Report*** Reports of at least 15
homes flooded in the Queen Valley area near
Whitlow Canyon.
&&Special weather statement, Oct 13, 12:25 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1225 PM MST Mon Oct 13 2025
AZZ540-543-548-550-551-553-554-132015-
South Mountain/Ahwatukee AZ-Buckeye/Avondale AZ-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
East Valley AZ-Central Phoenix AZ-West Pinal County AZ-
1225 PM MST Mon Oct 13 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 115 PM MST...
At 1225 PM MST, Doppler radar was tracking a strong thunderstorm over
Maricopa, or 16 miles southwest of Sun Lakes, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Gilbert, Tempe, Sun Lakes, Maricopa, Tumbleweed Park, South
Phoenix, Chandler City Hall, South Mountain Park, Bapchule, Olberg,
Chandler Fashion Center Mall, Guadalupe, Firebird Lake, Ak-
Chin Village, Komatke, and Santan.
This includes the following highways...
AZ Interstate 10 between mile markers 157 and 177.
AZ Route 87 between mile markers 157 and 167.
AZ Route 202 between mile markers 42 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3294 11191 3295 11213 3344 11222 3329 11173
TIME...MOT...LOC 1925Z 177DEG 25KT 3302 11204
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SDBLocal storm report, Oct 13, 1:17 PM MST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
117 PM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Gst Sky Harbor Airport 33.43N 112.02W
10/13/2025 M63 MPH Maricopa AZ ASOS
ASOS station KPHX Phoenix Sky Hrbr.
&&
GLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:49 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Oct 13, 8:27 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 27 min |
| Oct 13, 8:52 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 38 min |
| Oct 13, 9:26 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 49 min |
| Oct 13, 9:49 AM MST | Areal Flood Advisory | PSR | La Paz | 69 min |
| Oct 13, 10:58 AM MST | Areal Flood Warning | PSR | La Paz | 62 min |
| Oct 13, 12:25 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Oct 13, 12:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Oct 13, 1:03 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:10 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:27 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Oct 13, 1:44 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Oct 13, 1:45 PM MST | Flash Flood Warning | PSR | Gila | 5 hr |
| Oct 13, 2:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 13, 2:14 PM MST | Areal Flood Advisory | PSR | Maricopa | 5 hr |
| Oct 13, 2:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 2:25 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Oct 13, 3:04 PM MST | Flash Flood Warning | PSR | Gila | 4 hr |
| Oct 13, 4:28 PM MST | Areal Flood Warning | PSR | Maricopa | 92 min |
| Oct 13, 4:48 PM MST | Special Weather Statement | PSR | 42 min | |
| Oct 13, 4:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 48 min |
| Oct 13, 8:46 AM MST | Wind Advisory | PSR | Imperial | 26 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.